MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD VIPER¿ LT SYSTEM; INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS

BECTON DICKINSON & CO. (SPARKS) BD VIPER¿ LT SYSTEM; INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS
Catalog Number 442839
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Additional phone number is listed as follows: (b)(6).H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd onclarity hpv assay, there was contamination of one box of plates.No patient impact reported.The following information was provided by the initial reporter: "customer reports contamination due to instrument issue while using cat 441990 lot 3132981.".
 
Additional Manufacturer Narrative
The following fields have been corrected: b5 describe event or problem: it was reported that while using bd viper¿ lt system there were false positives reported.No patient impact reported.The following information was provided by the initial reporter: customer reports contamination due to instrument issue while using cat 441990 lot 3132981.Dropped tip that cause contamination as well as run results showing contaminated run.Was this issue involving patient or non-patient samples (qc, validation testing or proficiency samples)? patient.D1: medical device brand name: bd viper¿ lt system.D2a: common device name: instrumentation for clinical multiplex test systems.D2b: medical device type or (procode): ooi.D4.Medical device catalog#: 442839.D4.Serial number: (b)(6).D4.Udi: (b)(4).G5.Pma/510k #: k140447.H6.Investigation summary: complaint reports contamination associated with viper lt (catalog number 442839) serial number (b)(6).Complaint alleges instrument dropped tip causing contamination.Service replaced the reader compliant pad, o-ring and tip on channel two.Service then decontaminated and cleaned instrument.Service performed environmental test, no evidence of environmental contamination.Post intervention the instrument is operating normally.Root cause attributed to a faulty reader channel.This complaint is a confirmed failure of the instrument based on the service investigation.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on 07/24/2019.Service history review was performed for the instrument (b)(6), and no additional work orders were observed for the complaint failure mode reported.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There is no corrective and preventative action plan in place.Bd quality will continue to monitor for trends associated with failure of "results.".
 
Event or Problem Description
It was reported that while using bd viper¿ lt system there were false positives reported.No patient impact reported.The following information was provided by the initial reporter: customer reports contamination due to instrument issue while using cat 441990 lot 3132981.Dropped tip that cause contamination as well as run results showing contaminated run.Was this issue involving patient or non-patient samples (qc, validation testing or proficiency samples)? patient.

Brand Name
BD VIPER¿ LT SYSTEM
Common Device Name
INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17547454
Report Number1119779-2023-00885
Device Sequence Number6714075
Product Code OOI
UDI-Device Identifier00382904428396
UDI-Public00382904428396
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K140447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/23/2024
Device Catalogue Number442839
Device Lot Number3132981
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown